Hail, Murray
- When
- June 24, 7:57 AM CST
- Where
- Murray County, 2 mi N of Avoca
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.983, -95.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 24, 2:55 AM CST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 355 AM CDT TUE JUN 24 2003 QUITE A BUSY NIGHT WITH MCS MOVING ACROSS THE AREA. REMNANT OUTFLOWS FROM THIS SYSTEM WILL BE MAJOR FACTOR IN REDEVELOPMENT LATER TODAY. WILL GO WITH HIGHEST POPS THIS MORNING FOR EXISTING ACTIVITY MOVING THROUGH...MAINLY ACROSS NORTHWEST HALF OF CWA. SHOULD SEE CLEARING FROM SOUTHWEST TO NORTHEAST BEHIND THE EXITING PRECIP SHIELD... ALLOWING FOR STRONG HEATING AND DESTABILIZATION AGAIN BY LATE THIS AFTERNOON AND THIS EVENING. AS WITH THE PAST FEW DAYS...PLENTY OF UNCERTAINTY REGARDING TIMING AND LOCATION OF REDEVELOPMENT. WILL NOT STRAY TOO FAR FROM THE MODELS AT THIS POINT...KEEPING BEST PRECIP CHANCES ACROSS SOUTH DAKOTA AND MINNESOTA COUNTIES NORTH OF PROJECTED MID LEVEL CAP. MODELS AGAIN POINTING TO A SIGNIFICANT RAIN EVENT OVERNIGHT OVER THESE AREAS AS WELL...BUT HAVE OPTED TO HOLD OFF ON ISSUING ANOTHER FLOOD WATCH AT THIS POINT AND WILL LET DAY SHIFT DETERMINE WHERE BOUNDARIES ARE SETTING UP FOR BEST FOCUS FOR OVERNIGHT MCS POTENTIAL. MUCH OF CWA STILL COVERED BY SEVERE TSTM WATCHES UNTIL 11Z...BUT IT APPEARS THE SEVERE THREAT HAS DIMINISHED GREATLY IN THE LAST HALF HOUR OR SO...AND WILL CANCEL WATCHES FOR OUR CWA WITH NEW ZONE ISSUANCE. ONE MORE DAY IN SPC MODERATE RISK FOR MUCH OF THE CWA WITH MAIN FRONT AND NUMEROUS OUTFLOW BOUNDARIES IN THE AREA...BUT MODELS CONSISTENT IN PUSHING FRONT THROUGH THE AREA BY WEDNESDAY AFTN... TAKING SEVERE RISK SOUTHEAST INTO IOWA. STRONG FRONT WILL BRING A COUPLE OF DAYS OF SUBNORMAL TEMPS INTO THE AREA MIDWEEK...AND COOLED OFF TEMPS FOR WEDNESDAY A FEW DEGREES FROM GOING FORECAST. NO CHANGES MADE BEYOND THURSDAY. .FSD...NONE HACKER
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 600 AM CDT TUE JUN 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MAINLY SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA THIS MORNING. MODERATE TO LOCALLY HEAVY RAINFALL SHOULD OCCUR WITH THESE STORMS THIS MORNING...WITH ONLY AN ISOLATED SEVERE STORM EXPECTED. THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON OR THIS EVENING...AS THE VERY MOIST ATMOSPHERE WARMS AND BECOMES INCREASINGLY UNSTABLE. NUMEROUS BOUNDARIES RESULTING FROM THE MORNING THUNDERSTORMS WILL LINGER AROUND THE AREA THIS AFTERNOON... PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT...AND INCREASING THE RISK OF SEVERE THUNDERSTORMS WITH SOME TORNADOES POSSIBLE. THERE IS UNCERTAINTY REGARDING WHERE THESE BOUNDARIES WILL BE LOCATED THIS AFTERNOON. HOWEVER AT THIS TIME IT APPEARS THE GREATEST THREAT FOR TORNADOES WILL BE SOUTHEAST OF A BROOKINGS... TO ALEXANDRIA AND BURKE LINE IN SOUTHEAST SOUTH DAKOTA...INTO ALL OF SOUTHWEST MINNESOTA... NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA. LARGE HAIL AND DAMAGING WINDS WILL ALSO BE POSSIBLE IN THESE AREAS...AS WELL AS FARTHER NORTHWEST TOWARD MITCHELL...CHAMBERLAIN AND HURON. FLOODING... AREAS OF VERY HEAVY RAINFALL WITH LOCALIZED FLOODING ARE POSSIBLE AGAIN OVERNIGHT. WIDESPREAD HEAVY RAINS ARE MOST LIKELY ACROSS SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...ALTHOUGH LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE FARTHER SOUTHEAST...INTO NORTHEAST NEBRASKA AND NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEARLY STATIONARY FRONTAL SYSTEM RESPONSIBLE FOR THE SEVERE WEATHER THREAT OVER THE AREA EARLIER IN THE WEEK...SHOULD PUSH SOUTHEAST OF THE AREA BY WEDNESDAY AFTERNOON. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MAY LINGER IN AREAS ALONG AND EAST OF I-29 CORRIDOR INTO WEDNESDAY MORNING...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 13
IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098-NEZ013- 014-SDZ050-053>071-240940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 411 AM CDT TUE JUN 24 2003 ...SEVERE THUNDERSTORM WATCHES 576 AND 577 AS WELL AS TORNADO WATCH NUMBER 574 HAVE BEEN CANCELLED... ALTHOUGH SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA. THE THREAT OF WIDESPREAD SEVERE THUNDERSTORMS HAS ENDED. THUS THE WATCHES HAVE BEEN CANCELLED FOR ALL OF THESE AREAS. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
648 AM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 AM HOLSTEIN IA WIND DAMAGE
06/24/03 IDA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
LARGE TREE ACROSS
HIGHWAY 59 AND POWER
KNOCKED OUT THROUGHOUT
THE TOWN.
1255 AM 2 W GALVA IA 70 MPH TSTM GUST
06/24/03 IDA TREES AND ROAD SIGNS
DOWN. REPORTED BY STORM
SPOTTER.
0306 AM PIERSON IA FLOOD
06/24/03 WOODBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0310 AM CARTHAGE SD 60 MPH TSTM GUST
06/24/03 MINER REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
857 AM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 4 SE BRONSON IA 1 INCH HAIL
06/23/03 WOODBURY REPORTED BY STORM
SPOTTER.
1025 PM 1 W MOVILLE IA .88 INCH HAIL
06/23/03 WOODBURY REPORTED BY STORM
SPOTTER.
1036 PM KINGSLEY IA .75 INCH HAIL
06/23/03 PLYMOUTH REPORTED BY STORM
SPOTTER.
1045 PM WASHTA IA WIND DAMAGE
06/23/03 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE DOWN AT WASHTA.
1050 PM WASHTA IA WIND DAMAGE
06/23/03 CHEROKEE REPORTED BY STORM
SPOTTER. TREES 3 TO 4
FT IN DIAMETER DOWNED
BY HIGH WINDS.
1100 PM ELK PT SD WIND DAMAGE
06/23/03 UNION REPORTED BY STORM
SPOTTER. TREE DAMAGE.
1100 PM 1 SE ELK PT SD WIND DAMAGE
06/23/03 UNION REPORTED BY STORM
SPOTTER. WINDS KNOCKED
OVER A BASKETBALL HOOP
AND STAND.
1115 PM JACKSON NE 70 MPH TSTM GUST
06/23/03 DAKOTA REPORTED BY STORM
SPOTTER. TREES DOWN.
1115 PM NEWCASTLE NE 1.5 INCH HAIL
06/23/03 DIXON SIGNIFICANT STREET
FLOODING IN NEWCASTLE.
REPORTED BY STORM
SPOTTER.
1115 PM ALBERT CITY IA 1.75 INCH HAIL
06/23/03 BUENA VISTA REPORTED BY MEDIA.
1115 PM JACKSON NE 70 MPH TSTM GUST
06/23/03 DAKOTA REPORTED BY STORM
SPOTTER. TREES DOWN.
1115 PM SIOUX CITY IA WIND DAMAGE
06/23/03 WOODBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SIGNIFICANT TREE DAMAGE
FOR THE NORTHERN PART
OF THE CITY.
1120 PM SIOUX CITY IA WIND DAMAGE
06/23/03 WOODBURY REPORTED BY STORM
SPOTTER. DAMAGE TO
PORCH AND ROOF OF A
HOME IN LEADS SECTION
OF SIOUX CITY. NUMEROUS
TREES DOWN. POWER
LINES DOWN.
1122 PM SIOUX CITY IA MPH TSTM GUST
06/23/03 WOODBURY REPORTED BY STORM
SPOTTER. MULTIPLE
REPORTS OF TREES AND
POWER LINES DOWN IN
NORTERH SIOUX ITY.
1140 PM 3 WSW LARRABEE IA 1.75 INCH HAIL
06/23/03 CHEROKEE REPORTED BY STORM
SPOTTER.
1148 PM NEWCASTLE NE FLOOD
06/23/03 DIXON REPORTED BY STORM
SPOTTER. 3 INCH RAIN IN
NEWCASTLE CAUSING
FLOODING
1215 AM HOLSTEIN IA WIND DAMAGE
06/24/03 IDA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
LARGE TREE ACROSS
HIGHWAY 59 AND POWER
KNOCKED OUT THROUGHOUT
THE TOWN.
1233 AM MADISON SD 1 INCH HAIL
06/24/03 LAKE REPORTED BY STORM
SPOTTER.
1243 AM 6 SW PIPESTONE MN 60 MPH TSTM GUST
06/24/03 PIPESTONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1255 AM 2 W GALVA IA 70 MPH TSTM GUST
06/24/03 IDA TREES AND ROAD SIGNS
DOWN. REPORTED BY STORM
SPOTTER.
0124 AM SIOUX CITY IA WIND DAMAGE
06/24/03 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT. SOME
STRUCTURAL DAMAGE. SEMI
BLOWN OVER AND ACROSS
HIGHWAY. TREES DOWN.
0128 AM LAKE ANDES SD .75 INCH HAIL
06/24/03 CHARLES MIX REPORTED BY STORM
SPOTTER. HAIL JUST
NORTH OF LAKE ANDES.
0215 AM 7 NNW MT VERNON SD 70 MPH TSTM GUST
06/24/03 DAVISON REPORTED BY STORM
SPOTTER. TREES DOWN.
0235 AM MT VERNON SD 60 MPH TSTM GUST
06/24/03 DAVISON REPORTED BY STORM
SPOTTER.
0235 AM 8 NE MT VERNON SD 60 MPH TSTM GUST
06/24/03 DAVISON REPORTED BY STORM
SPOTTER.
0240 AM 9 NNE FORESTBURG SD 60 MPH TSTM GUST
06/24/03 SANBORN REPORTED BY STORM
SPOTTER.
0306 AM PIERSON IA FLOOD
06/24/03 WOODBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0310 AM 6 ESE ESMOND SD 60 MPH TSTM GUST
06/24/03 KINGSBURY REPORTED BY STORM
SPOTTER.
0310 AM CARTHAGE SD 60 MPH TSTM GUST
06/24/03 MINER REPORTED BY STORM
SPOTTER.The Sioux Falls radar (KFSD), 96 km away, was scanning. The volume nearest the first event began at 13:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366214.